Our partner

Not sure if romantic feelings are gone or if its the Lexapro

Open Discussions about Relationship Issues.

Moderators: mark1958, xdude

Not sure if romantic feelings are gone or if its the Lexapro

Postby cato4797 » Mon Nov 05, 2018 2:11 am

Three weeks ago, with psychiatrist, I doubled my dose from 10-20 because I was having severe anxiety and obsessive thoughts about a friends with benefits situation where there were some feelings involved—that's typical for me in dating. Anyways, about a week ago stuff started to get more serious between us.

However, my anxiety started going away at that time (almost completely gone now) but was replaced with a lack of almost any feelings. There are times now when I'm happy, but I still feel somewhat empty. And most of the time I just feel super empty or ambivalent in general, not to mention super unmotivated. It's like I feel cheery and empty at the same time, or slightly down and empty.
Wednesday, after speaking with my psych, i lowered my dosage from 20 to 15. However, I'm still feeling pretty flat and indifferent. I've communicated this with her, and I hope that things will go back to how they were (even though I'm worried that they won't). However, I'm curious how long it might take for my body to readjust and for the lower dosage to start affecting. Because I want to know, sooner than later, if that's what it is, and if I might need to drop back down to 10mg.

I have been kind of irritable lately because I felt she ignores me whenever our mutual friends are around (and apparently she felt the same way about me), and so I was isolating myself and mostly only spending time with her when no one else is around. And that whole situation made me distraught and kind of depressed, and I'm wondering if that cost me my feelings because I started feeling kind of anxious about it. The whole thing got super stressful, starting with the anxiety and moving to this. And we've had a couple disagreements, and I've been super stressed in general. Now flat. It was really good at the start of two weeks ago, and stayed that for a while until my wellbutrin kicked in after 3 or 4 days then I got super anxious and had a panic attack: i went off that but basically it's all been downhill since then.

We went on a date last night that was pretty great, but I just felt ambivalent and empty a lot the whole time. There were times when I felt traces of emotion towards her, and when I saw her first that night I couldn't stop smiling for like five minutes, but its nothing like the sparks I used to feel.
cato4797
Consumer 0
Consumer 0
 
Posts: 7
Joined: Sun Oct 29, 2017 9:10 pm
Local time: Fri Mar 22, 2019 3:02 am
Blog: View Blog (0)


ADVERTISEMENT

Re: Not sure if romantic feelings are gone or if its the Lexapro

Postby CynicalDez » Mon Nov 05, 2018 9:43 am

Hey, cato.

It's possible it is the medication, especially if there were med changes within the last month or so, and even more so if you changed multiple medications. Speaking personally, I changed medications after speaking with a psychiatrist and it cause horrid reactions (including my very first panic attacks), so now I can't take anything anymore. Medications can cause sudden changes when it comes to this kind of thing.

I suggest stabilizing for a bit and see if it starts to balance out. Perhaps if you stick with what you have currently for awhile it'll slowly go back to how you were before. Try not to change the doses for some time and just let the medication get through your system and stabilize. While this is taking place, try to do some things that you enjoy doing and keep your mind busy if possible. It will take some time, but eventually you'll have your answer, I think.

Is it also possible that your anxiety started it? Anxiety works differently for everyone, but maybe you're anxious about this and just kinda shut down sometimes? Kinda that "self defense" we go into when we're really anxious about something.

I'm sorry this is happening to you. Hopefully it'll get better with time and things will slowly go back to normal for you. I wish you the best!
CynicalDez
Consumer 0
Consumer 0
 
Posts: 5
Joined: Sun Nov 04, 2018 9:13 am
Local time: Fri Mar 22, 2019 2:02 am
Blog: View Blog (0)

Re: Not sure if romantic feelings are gone or if its the Lexapro

Postby cato4797 » Mon Nov 05, 2018 8:20 pm

CynicalDez wrote:Hey, cato.

It's possible it is the medication, especially if there were med changes within the last month or so, and even more so if you changed multiple medications. Speaking personally, I changed medications after speaking with a psychiatrist and it cause horrid reactions (including my very first panic attacks), so now I can't take anything anymore. Medications can cause sudden changes when it comes to this kind of thing.

I suggest stabilizing for a bit and see if it starts to balance out. Perhaps if you stick with what you have currently for awhile it'll slowly go back to how you were before. Try not to change the doses for some time and just let the medication get through your system and stabilize. While this is taking place, try to do some things that you enjoy doing and keep your mind busy if possible. It will take some time, but eventually you'll have your answer, I think.

Is it also possible that your anxiety started it? Anxiety works differently for everyone, but maybe you're anxious about this and just kinda shut down sometimes? Kinda that "self defense" we go into when we're really anxious about something.

I'm sorry this is happening to you. Hopefully it'll get better with time and things will slowly go back to normal for you. I wish you the best!


Thanks! I appreciate you getting back to me. I guess I'm just not sure whether or not it's my anxiety/depression or the antidepressants that are causing it. And I'm worried really that if it is the former that maybe I don't actually like this girl, which bothers me a lot obviously.

On top of that, my psych and CBT therapist both thought it was stress and problems in our "relationship" not the antidepressants that were causing these emotionally blunt feelings.
cato4797
Consumer 0
Consumer 0
 
Posts: 7
Joined: Sun Oct 29, 2017 9:10 pm
Local time: Fri Mar 22, 2019 3:02 am
Blog: View Blog (0)

Re: Not sure if romantic feelings are gone or if its the Lexapro

Postby xdude » Fri Nov 09, 2018 3:10 pm

This is not a professional opinion, just a personal thought -

I do think SSRI's like Lexapro can mute emotions generally, so I think it's reasonable that you are questioning this. The usual advice still applies - side effects can lessen over time, and speak with you doctor, etc.

I also think it's reasonable that you are pondering both may be true. A combination of stress + the medication is at play. My only thought there is that some people need a SSRI while they work through the underlying stresses, and eventually work their way off the SSRIs.

The main thing is to do what you need for you. It doesn't sound like the relationship is going badly, just you are at a point where you are working on you too. Nothing wrong with that.
We do NOT delete posts

Read the forum rules before posting here. If you are having any doubts about what you are posting, if you are thinking in the back of your mind, "I am going to want to delete this, or these details, later", remove those details, or step back and don't post until you are sure.
xdude
Moderator: Consumer
Moderator: Consumer
 
Posts: 7219
Joined: Thu Dec 23, 2010 3:41 pm
Local time: Fri Mar 22, 2019 3:02 am
Blog: View Blog (0)


Return to Relationship Forum




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: Baidu [Spider] and 25 guests